Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 80, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 3, 2017, 6:26 AM CDT for Hardin County, Jasper County, Tyler County, Texas. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2017, 6:26 AM CDT (11:26 UTC)
- Expired
- May 3, 2017, 7:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hardin County, TX, Jasper County, TX, Tyler County, TX
The radar
The Houston radar (KHGX), 123 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:52 AM CDT | HAIL 1 | Ene Wildwood, TX | SOCIAL MEDIA PICTURE OF APPROXIMATELY QUARTER SIZED HAIL. |
| May 3, 6:55 AM CDT | HAIL 1.75 | Warren, TX | MULTIPLE PICUTRES OF LARGE HAIL POSTED TO NEWS CHANNEL SOCIAL MEDIA PAGE |
| May 3, 6:58 AM CDT | HAIL 1.75 | Warren, TX | PUBLIC REPORTED GOLF BALL SIZE HAIL IN WARREN. |
| May 3, 7:30 AM CDT | HAIL 1 | Kountze, TX | PUBLIC RELAYED PHOTOS OF ESTIMATED QUARTER SIZED HAIL NEAR VILLAGE MILLS IN KOUNTZE. TIME ESTIMATED VIA RADAR. |
| May 3, 7:37 AM CDT | TSTM WND DMG | Kountze, TX | DISPATCH RELAYED REPORT OF DAMAGE TO CARPORT COVERS BEHIND CITY HALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WUUS54 KLCH 031126
SVRLCH
TXC199-241-457-031230-
/O.NEW.KLCH.SV.W.0080.170503T1126Z-170503T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
626 AM CDT WED MAY 3 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Tyler County in southeastern Texas...
Hardin County in southeastern Texas...
Central Jasper County in southeastern Texas...
* Until 730 AM CDT
* At 625 AM CDT, severe thunderstorms were located along a line
extending from near Thicket to near Kountze, moving north at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Beaumont, Silsbee, Woodville, Kountze, Colmesneil, Chester,
Saratoga, Fred, Wildwood, Warren, Town Bluff, Thicket, Caney Head,
Votaw, Honey Island, Mt. Union, Spurger, Village Mills, Ivanhoe and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3049 9469 3049 9454 3102 9465 3071 9401
3012 9429 3013 9430 3029 9466 3038 9469
TIME...MOT...LOC 1125Z 188DEG 35KT 3039 9454 3031 9434
HAIL...1.00IN
WIND...60MPH
$$
Landreneau3 follow-up statements
740
WWUS54 KLCH 031148
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
648 AM CDT WED MAY 3 2017
TXC199-241-457-031230-
/O.CON.KLCH.SV.W.0080.000000T0000Z-170503T1230Z/
Tyler TX-Hardin TX-Jasper TX-
648 AM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR TYLER...EASTERN HARDIN AND CENTRAL JASPER COUNTIES...
At 647 AM CDT, severe thunderstorms were located along a line
extending from near Warren to near Village Mills, moving north at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Silsbee, Woodville, Kountze, Colmesneil, Saratoga, Fred, Wildwood,
Warren, Town Bluff, Caney Head, Honey Island, Mt. Union, Spurger,
Village Mills, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3060 9406 3016 9436 3025 9457 3049 9457
3049 9454 3062 9457 3098 9456 3071 9401
TIME...MOT...LOC 1147Z 188DEG 35KT 3060 9451 3052 9431
HAIL...1.00IN
WIND...60MPH
$$
TWH769
WWUS54 KLCH 031200
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
700 AM CDT WED MAY 3 2017
TXC241-031208-
/O.CAN.KLCH.SV.W.0080.000000T0000Z-170503T1230Z/
Jasper TX-
700 AM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3077 9413 3071 9414 3070 9412 3069 9413
3069 9411 3043 9433 3050 9454 3097 9455
TIME...MOT...LOC 1158Z 188DEG 35KT 3071 9449 3063 9429
$$
TXC199-457-031230-
/O.CON.KLCH.SV.W.0080.000000T0000Z-170503T1230Z/
Tyler TX-Hardin TX-
700 AM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR TYLER AND NORTH CENTRAL HARDIN COUNTIES...
At 658 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Woodville to 7 miles east of
Warren, moving north at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Public reported golf ball size hail in Warren.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Woodville, Colmesneil, Warren, Town Bluff, Wildwood, Spurger, Village
Mills, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3077 9413 3071 9414 3070 9412 3069 9413
3069 9411 3043 9433 3050 9454 3097 9455
TIME...MOT...LOC 1158Z 188DEG 35KT 3071 9449 3063 9429
HAIL...1.75IN
WIND...60MPH
$$
TWH385
WWUS54 KLCH 031224
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
724 AM CDT WED MAY 3 2017
TXC199-457-031234-
/O.EXP.KLCH.SV.W.0080.000000T0000Z-170503T1230Z/
Tyler TX-Hardin TX-
724 AM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR TYLER AND NORTH CENTRAL HARDIN
COUNTIES WILL EXPIRE AT 730 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
LAT...LON 3077 9413 3071 9414 3070 9412 3069 9413
3069 9411 3043 9433 3050 9454 3097 9455
TIME...MOT...LOC 1224Z 188DEG 35KT 3096 9445 3088 9425
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:34 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 3, 4:34 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
434 AM CDT Wed May 3 2017
.DISCUSSION...
Rapid changes with deteriorating weather conditions expected
today. Severe thunderstorms possible, heavy rains leading to
additional flooding, strong south to southeast winds inland and
offshore with small craft advisories in effect, along with minor
tidal coastal flooding possible.
First wave of convection expected to ramp up significantly across
Southeast Texas around daybreak, with significant moisture and
lift allowing thunderstorms to spread across the remainder of the
region later this morning and afternoon. Reasoning: Significant
mid/upper level shortwave moving through the southern U.S. will
allow for surface low pressure to move East Texas and Louisiana
followed by a strong cold front for early May. The frontal passage
will likely result in a significant squall line either just ahead
or along the frontal passage later this evening, exiting from
northwest to southeast late this evening into early Thursday
morning. A quick summary of the hazards expected today include:
Severe weather threat:
SPC has upgraded entire area to an Enhanced Risk, with large hail
possible and damaging winds the primary severe weather threat.
Flash Flood Watch:
Moderate risk of excessive rainfall today with rain amounts of 3
to 6 inches are expected across Southern Louisiana, with isolated
amounts exceeding 8 inches possible. Elsewhere slight risk of
excessive rainfall with rain amounts of 2 to 3 inches are expected
with isolated amounts exceeding 5 inches possible across
Southeast Texas and Central Louisiana.
Coastal Flood Advisory:
South to southeasterly winds will continue strengthening today
ahead of the next cold front this evening and early Thursday
morning. The increased onshore flow will lead to elevated tides of
1.5 to 2.0 feet above predicted levels this afternoon and evening.
This will result in tidal levels between 3.3 - 3.8 feet MLLW later
this afternoon and evening.
Once the front passes, the precipitation will come to an end, with
cooler than normal temperatures expected though Saturday. A
warming trend with no precipitation is expected Sunday through
Tuesday.
DML
&&
.MARINE...
South to southeasterly winds will continue strengthening today
ahead of the next cold front this evening and early Thursday
morning. The increased onshore flow will lead to elevated tides
of 1.5 to 2.0 feet above predicted levels this afternoon and
evening. Abundant moisture and lift along and ahead of the front
will bring increasing shower and thunderstorms today, with the
strongest storms expected with the frontal passage later this
evening into Thursday morning. Moderate to strong offshore flow is
expected Thursday through early Friday as high pressure builds
over the region. For the increased winds today and post frontal
overnight, issued Small Craft Advisories for all marine zones,
tapering off Thursday evening for the lakes/bays into the
overnight hours Friday morning for the remaining zones.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 54 71 51 / 100 100 10 0
LCH 79 58 74 54 / 100 100 10 0
LFT 80 59 74 54 / 100 100 10 0
BPT 81 57 75 54 / 100 100 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 10 AM CDT this morning through Thursday
morning for LAZ027>033-041>045-052>055-073-074.
Coastal Flood Advisory from 10 AM this morning to 1 AM CDT
Thursday for LAZ073-074.
Wind Advisory from 7 PM this evening to 1 AM CDT Thursday for
LAZ044-045-052>055-073-074.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for LAZ028-029-031>033-041>043.
Coastal Flood Advisory from 1 PM this afternoon to 4 AM CDT
Thursday for LAZ052>054.
TX...Flash Flood Watch from 10 AM CDT this morning through Thursday
morning for TXZ180-201-215-216-259>262.
Coastal Flood Advisory from 10 AM this morning to 1 AM CDT
Thursday for TXZ215-216.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for TXZ215-216.
GM...Small Craft Advisory until 7 AM CDT Friday for GMZ470-472-475.
Small Craft Exercise Caution from Thursday evening through
Friday morning for GMZ470-472-475.
Small Craft Advisory from 7 AM to 4 PM CDT Thursday for GMZ430-
432-435.
Small Craft Exercise Caution through Thursday morning for GMZ430-
432-435.
Small Craft Advisory until 1 AM CDT Friday for GMZ450-452-455.
&&
PUBLIC...08Hazardous weather outlook, May 3, 5:15 AM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 515 AM CDT Wed May 3 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 515 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Rapid changes with deteriorating weather conditions expected today. The Storm Prediction Center has entire area with an Enhanced Risk of severe thunderstorms, with large hail possible and damaging winds the primary severe weather threat. Moderate risk of excessive rainfall today with rain amounts of 3 to 6 inches are expected across Southern Louisiana, with isolated amounts exceeding 8 inches possible. Elsewhere slight risk of excessive rainfall with rain amounts of 2 to 3 inches are expected with isolated amounts exceeding 5 inches possible across Southeast Texas and Central Louisiana. Elevated south to southeasterly winds will lead to elevated tides of 1.5 to 2.0 feet above predicted levels this afternoon and evening. This will result in tidal levels between 3.3 - 3.8 feet MLLW later this afternoon and evening along coastal Southern Louisiana and Southeast Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Precipitation expected to end once the cold front passes, with cooler than normal temperatures expected though Saturday. A warming trend with no precipitation is expected Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation likely needed later this morning through the evening hours. GMZ430-432-435-450-452-455-470-472-475-041100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 515 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight South to southeasterly winds will continue strengthening today ahead of the next cold front this evening and early Thursday morning. Moderate to strong offshore flow is expected behind the cold front. Small craft advisories are in effect for all marine zones. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate to strong offshore flow will continue behind the cold front on Thursday, subsiding on Friday. Small craft advisories will continue into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation likely needed later this morning through the evening hours.
In the hours before
Special weather statement, May 3, 6:20 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
620 AM CDT WED MAY 3 2017
TXZ180-201-215-216-259>262-031215-
Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
620 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON...
TYLER...SOUTHWESTERN NEWTON...HARDIN...NORTHWESTERN ORANGE AND
SOUTHEASTERN JASPER COUNTIES UNTIL 715 AM CDT...
At 620 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thicket to near Rose City. Movement was
northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Woodville, Kirbyville, Kountze,
Colmesneil, Chester, Evadale, Warren, Town Bluff, Thicket, Saratoga,
Call, Fred, Wildwood, Mauriceville, Buna and Bevil Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9454 3102 9465 3057 9372 3054 9374
3052 9371 3044 9370 3039 9376 3032 9375
3001 9407 3029 9466 3049 9473
TIME...MOT...LOC 1120Z 218DEG 34KT 3038 9468 3010 9410
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:10 AM CDT | Coastal Flood Advisory | LCH | 20 hr | |
| May 3, 4:10 AM CDT | Wind Advisory | LCH | 17 hr | |
| May 3, 6:20 AM CDT | Special Weather Statement | LCH | Hardin, Tyler | 55 min |
| May 3, 7:14 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 46 min |
| May 3, 7:29 AM CDT | Tornado Warning | LCH | Hardin | 31 min |
| May 3, 7:44 AM CDT | Tornado Warning | LCH | Hardin, Jasper | 46 min |
| May 3, 8:30 AM CDT | Tornado Warning | LCH | Jasper, Newton | 45 min |
| May 3, 8:33 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 3 hr |
| May 3, 9:07 AM CDT | Flash Flood Warning | LCH | Jasper, Newton | 2 hr |
| May 3, 11:26 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
| May 3, 2:11 PM CDT | River Flood Warning | LCH | Newton, Orange | 7 days |
| May 3, 2:31 PM CDT | Special Weather Statement | LCH | Tyler | 44 min |
| May 3, 4:08 PM CDT | Flash Flood Warning | LCH | Newton | 6 hr |
| May 3, 5:29 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 6 hr |
| May 3, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 54 min |
| May 3, 6:26 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.